Texas, 2022

Damaging Wind in Texas, June 2, 2022

June 2, 2022 · NWS LCH · 1 event in 1 county or zone

A weak cold front drifted into the region early in the month spawning scattered storms over a few days. One storm became severe.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LCH wrote it up.

A weak cold front drifted into the region early in the month spawning scattered storms over a few days. One storm became severe.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jun 2, 2:50 PM CST, 3 hours 18 minutes earlier.

Area forecast discussion, Jun 2, 2:50 PM CST, 3 hours 18 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
350 PM CDT Thu Jun 2 2022

.SHORT TERM [Tonight through Saturday]...

Despite the moist and unstable environment, shower and storm
activity has been a little less that expected. Still, the surface
frontal boundary feature is moving southeast into the forecast
area this afternoon and should reach the coast overnight before
stalling. CAMs still want to show convection developing ahead of
this feature, then gradually decreasing during the late evening
and overnight with the loss of daytime heating. Brief torrential
rainfall and occasional cloud to ground lightning can be expected
with the storms.

With the boundary hanging around on Friday, this could help focus
some mainly diurnal showers and thunderstorms so will keep chance
pops going on Friday, before drier air moves in Saturday to reduce
pops down again to isolated at best.

Rua

.LONG TERM [Sunday through Thursday]...

A weak upper level disturbance moving through the zonal flow aloft
will push across the region Sunday afternoon providing modest upper
level support for diurnally driven afternoon convection. With no
synoptic lifting, this activity should diminish near or shortly
after sunset. Behind the passing trof, upper level ridging will
build northeast out of Mexico across the northern gulf coast
putting a lid on convection through the middle of next week. The
resulting subsidence will allow afternoon highs to climb into the
mid 90s away from the coast with apparent temperatures in the 100
to 105 range. Closer to the coast, highs will remain in the lower
90s.

Jones

&&

.MARINE...

Light northerly flow will occur through Friday night as a weak
frontal boundary meanders near the coast. This boundary will also
bring a chance for showers and thunderstorms.

Onshore flow will return on Saturday and into early next week as
high pressure again ridges across the northern Gulf of Mexico.

Rua

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  69  87  68  90 /  40  40  10  20
LCH  70  88  70  90 /  50  40  10  10
LFT  71  88  70  90 /  40  50  10  20
BPT  71  89  71  90 /  50  30  10  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...None.

&&
Hazardous weather outlook, Jun 2, 2:42 PM CST, 3 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
342 PM CDT Thu Jun 2 2022

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-032100-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron-
Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton-
Southern Jasper-Southern Newton-
342 PM CDT Thu Jun 2 2022

This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana, southwest Louisiana, west central Louisiana and
southeast Texas.

.DAY ONE...Tonight.

A few thunderstorms can be expected with occasional cloud to ground
lightning and brief torrential rainfall. The probability for
widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

A few thunderstorms can be expected on Friday with occasional cloud
to ground lightning and brief torrential rainfall. The probability
for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ430-432-435-450-452-455-470-472-475-032100-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
342 PM CDT Thu Jun 2 2022

This Hazardous Weather Outlook is for the Gulf of Mexico and the
coastal lakes and bays of the Gulf of Mexico.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jun 2, 4:19 PM CST, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
519 PM CDT Thu Jun 2 2022

LAZ052>054-022300-
Iberia LA-Vermilion LA-St. Mary LA-
519 PM CDT Thu Jun 2 2022

...A strong thunderstorm will impact portions of northwestern Iberia,
northwestern St. Mary and east central Vermilion Parishes through 600
PM CDT...

At 518 PM CDT, Doppler radar was tracking a strong thunderstorm near
Henry, or 7 miles southwest of Avery Island, moving northeast at 15
mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
New Iberia, Jeanerette, Avery Island, Delcambre, Lydia, Acadiana
Regional Airport, Henry and Weeks Island.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2983 9217 3006 9186 3004 9182 3008 9178
      2985 9160 2980 9183 2981 9183 2979 9185
      2983 9183 2982 9186 2984 9190 2981 9192
      2981 9194 2983 9197 2979 9198 2978 9204
      2975 9209
TIME...MOT...LOC 2218Z 240DEG 12KT 2983 9201

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

K. Kuyper
Special weather statement, Jun 2, 4:28 PM CST, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
528 PM CDT Thu Jun 2 2022

LAZ028-029-022300-
Avoyelles LA-Rapides LA-
528 PM CDT Thu Jun 2 2022

...A strong thunderstorm will impact portions of northeastern Rapides
and northwestern Avoyelles Parishes through 600 PM CDT...

At 527 PM CDT, Doppler radar was tracking a strong thunderstorm near
Centerpoint, or 7 miles northwest of Effie, moving northeast at 10
mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Alexandria, Pineville, Ball, Kingsville, Deville, Libuse, Tioga,
Esler Regional Airport, Kolin, Holloway, Paradise and Centerpoint.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3147 9216 3141 9215 3136 9208 3133 9208
      3134 9203 3132 9200 3130 9201 3129 9195
      3130 9191 3129 9189 3128 9194 3129 9201
      3128 9202 3128 9201 3127 9201 3123 9238
      3141 9246 3145 9238 3148 9221
TIME...MOT...LOC 2227Z 242DEG 8KT 3131 9222

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

K. Kuyper
Special weather statement, Jun 2, 4:45 PM CST, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
545 PM CDT Thu Jun 2 2022

LAZ028-029-022315-
Avoyelles LA-Rapides LA-
545 PM CDT Thu Jun 2 2022

...A strong thunderstorm will impact portions of northeastern Rapides
and northwestern Avoyelles Parishes through 615 PM CDT...

At 545 PM CDT, Doppler radar was tracking a strong thunderstorm over
Deville, or 7 miles north of Effie, moving east at 20 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Effie, Deville, Esler Regional Airport, Centerpoint and Holloway.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3141 9215 3136 9208 3133 9208 3134 9203
      3132 9200 3130 9200 3129 9201 3130 9201
      3128 9202 3127 9199 3125 9199 3124 9200
      3123 9199 3123 9197 3125 9195 3123 9195
      3122 9193 3121 9231 3142 9232 3146 9217
TIME...MOT...LOC 2245Z 268DEG 17KT 3132 9213

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

K. Kuyper
Special weather statement, Jun 2, 5:07 PM CST, 1 hour 1 minute before
Special Weather Statement
National Weather Service Lake Charles LA
607 PM CDT Thu Jun 2 2022

LAZ028-022330-
Rapides LA-
607 PM CDT Thu Jun 2 2022

...A strong thunderstorm will impact portions of northeastern Rapides
Parish through 630 PM CDT...

At 607 PM CDT, Doppler radar was tracking a strong thunderstorm near
Kolin, or near Alexandria, moving east at 20 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Alexandria, Pineville, Ball, Kingsville, Libuse, Tioga, Timber
Trails, Kolin, Paradise, Esler Regional Airport and Woodworth.

This includes Interstate 49 between mile markers 70 and 89.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3147 9219 3147 9216 3146 9217 3145 9216
      3143 9216 3140 9230 3121 9231 3121 9227
      3111 9231 3112 9256 3142 9249 3148 9220
TIME...MOT...LOC 2307Z 268DEG 16KT 3126 9238

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

K. Kuyper
Special weather statement, Jun 2, 5:55 PM CST, 13 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
655 PM CDT Thu Jun 2 2022

TXZ215-216-261-030045-
Orange TX-Jefferson TX-Southern Jasper TX-
655 PM CDT Thu Jun 2 2022

...Strong thunderstorms will impact portions of central Jefferson and
western Orange Counties through 745 PM CDT...

At 654 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Vidor to near Fannett. Movement was
southeast at 30 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Beaumont, Port Arthur, Nederland, Groves, Port Neches, Vidor, Bridge
City, Central Gardens, China, Rose City, Pine Forest, Port Acres,
Fannett, La Belle and Southeast Texas Regional Airport.

This includes Interstate 10 in Texas between mile markers 868 and
837.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3017 9415 3016 9411 3019 9411 3019 9410
      3021 9409 3029 9397 2998 9382 2998 9386
      2997 9384 2997 9386 2996 9386 2996 9387
      2995 9386 2974 9413 3001 9438
TIME...MOT...LOC 2354Z 322DEG 25KT 3014 9394 2996 9422

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

K. Kuyper

The radar

The Lake Charles radar (KLCH), 77 km away, was scanning. The volume nearest the first event began at 00:08 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Jefferson

When
June 2, 6:08 PM CST
Where
Jefferson County, 0.69 mi S of Hollywood
Measured
58 kt (67 mph) measured gust
Reported by
ASOS
Coordinates
29.970, -94.000

KBPT recorded a wind gust of 67 mph.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2022Every state in 2022This day in weather historyWarnings in Texas, June 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1039206.